It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chronic Pain Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 08-04-2012, 06:14 PM   #1
Inactive
(female)
 
blon55's Avatar
 
Join Date: Aug 2012
Posts: 33
blon55 HB Userblon55 HB User
new, please help... acute flareup from hip injection

Hello, I have hd severe disabling pain for over a year now and was on narcotics for a year. I went off the narcotics and tried to heal myself with alternative therapies, and switched medical providers. My new hip dr. Gave me a flouroscopic guided hip joint injection, and tested my range of motion 1 hour later. Miraculously, I had almost no pain for8 hours after the numbing medicine went in. When it wore off my pain levels have been thru the roof, not tolerating walking, sitting, standing etc. I broke down and took 10 mg oxycodone today.
Has anyone here had a hip joint injection that helped? I am waiting for the cortisone to work, and I do not want my body to become dependent on meds. My previous narcotic use was less than presribed tyl 3 for 4 months, morphine for 5 months, then I got switched to 1 month oxycodone before I stopped them on my own.
Have hip joint inj helped anyone, or hip surgery for anyone?
I don't have a full diagnosis yet, moderate amt of joint fluid, grade 1 tendon tears, disabling pain.
thank you and blessings to all

 
Reply With Quote
Old 08-05-2012, 10:28 AM   #2
Senior Veteran
(female)
 
Join Date: Mar 2012
Location: Washington
Posts: 729
tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
Re: new, please help,,acute flareup from hip injection

Welcome! Sorry you are struggling so much. I'm not familiar with hip pain, but I do know that sometimes injections can cause pain flare up. Was this done on Friday? If you are still struggling tomorrow/Monday, definitely put a call into your doctor. These pain flares are usually short term; hope it subsides soon. It really depends on the patients and diagnosis on whether injections will be beneficial. Best you can do is ensure you have a well qualified & practiced doctor doing them, and hope for the best. If it isn't helpful, they should have other options for you in addition to narcotics.

If other treatments haven't been beneficial and the pain meds help, what specifically makes you not want to become dependent on pain medication? Physical dependency is normal with chronic narcotic usage. When appropriate (when other treatments have failed, there isn't a permanent solution, no underlying addiction problem, etc), narcotics are one of the best treatments we have for pain. Best wishes.
__________________
Kate
constant headache since 2006

 
Reply With Quote
Sponsors Lightbulb
   
Old 08-05-2012, 10:51 AM   #3
Inactive
(female)
 
blon55's Avatar
 
Join Date: Aug 2012
Posts: 33
blon55 HB Userblon55 HB User
Re: new, please help... acute flareup from hip injection

Hi, and thanks for responding. I am still suffering horribly today, using crutches in my apartment because walking w/o them causes disabling pain,heaviness,pressure in my sits bone/hamstring area.

I am more interested in alternative medicine for pain management, meaaning trying herbs, supplements, etc. Because I feel they are healthier for my body. I m very sensitive to narcotics and have difficulty with their side effects: make my skin itch and burn, headaches,make me nauseus, make me unable to drive, lose speech inhibitions meaning I say things I wouldn't normally say, they felt toxic to my body after being on so many different ones. And as soon as you tell. Dr that you've been on narcotics , I am afraid they will think I am looking for drugs, when all I really want is to live my life w/o pain or very little, with no side effects of drugs. I seem to have zero qquality of lifebeing on or off them, due to all the above mentioned symptoms, plus I live alone and am basically homebound at 48yrs.
should I try posting on another forum?/thread/category? Being new means I am not sure where I could get the most helpful support for my hip/hamstrings/sits bone pain.

I've tried tyl 3,4, nucynta, dilaudid, morphine valium and oxycodone. Might there be another med that might be effective with no side effects? I also use lidocaine patches daily, without much trouble and they do help a little. Plus every topical thing I can afford, but haven't tried them all.

How do you get by? Do you have sufficient quality of life?
Thanks so much for being on this website and helping people. It does make a difference. Blessings!

 
Reply With Quote
Old 08-05-2012, 10:52 AM   #4
Inactive
(female)
 
blon55's Avatar
 
Join Date: Aug 2012
Posts: 33
blon55 HB Userblon55 HB User
Re: new, please help... acute flareup from hip injection

Hi, and thanks for responding. I am still suffering horribly today, using crutches in my apartment because walking w/o them causes disabling pain,heaviness,pressure in my sits bone/hamstring area.

I am more interested in alternative medicine for pain management, meaaning trying herbs, supplements, etc. Because I feel they are healthier for my body. I m very sensitive to narcotics and have difficulty with their side effects: make my skin itch and burn, headaches,make me nauseus, make me unable to drive, lose speech inhibitions meaning I say things I wouldn't normally say, they felt toxic to my body after being on so many different ones. And as soon as you tell. Dr that you've been on narcotics , I am afraid they will think I am looking for drugs, when all I really want is to live my life w/o pain or very little, with no side effects of drugs. I seem to have zero qquality of lifebeing on or off them, due to all the above mentioned symptoms, plus I live alone and am basically homebound at 48yrs.
should I try posting on another forum?/thread/category? Being new means I am not sure where I could get the most helpful support for my hip/hamstrings/sits bone pain.

I've tried tyl 3,4, nucynta, dilaudid, morphine valium and oxycodone. Might there be another med that might be effective with no side effects? I also use lidocaine patches daily, without much trouble and they do help a little. Plus every topical thing I can afford, but haven't tried them all.

How do you get by? Do you have sufficient quality of life?
Thanks so much for being on this website and helping people. It does make a difference. Blessings!

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (39), katlin09 (20), tortoisegirl (18), BB07 (16), cspineguy (16), Moldova (14), Shoreline (13), jonnstar (11), LadyBassPlayer (11), nochange (9)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 12:45 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!